MAUDE Adverse Event Report: STRYKER SPINE-US NAVIGATOR STRAIGHT INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US NAVIGATOR STRAIGHT INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48393001
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-operative cage placement, the tip of an avs navigator inserter became deformed.There were no adverse consequences to the patient or surgical delays.
 
Additional Manufacturer Narrative
A visual inspection performed on the device confirmed that the tip of the inserter was deformed.One leg of the clasping mechanism is splayed outwards.Material wear was identified on the tip.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for the lot and subject catalog number and no adverse trends were observed.Initial report states that the inserter tip deformed when the implant was rotated in the intervertebral space.Per additional information, the implant was inserted at difficult angle.Avs navigator surgical technique was reviewed: ¿ "manual assembly: slide implant back rail on inserter track.Rotate until locking bar and rail slot are aligned.Locking bar and rail slot are aligned.Locking the implant: provisionally lock the implant by pressing down and pushing the slide lock forward to the ¿lock¿ position.This pushes the locking bar into the rail on the implant.Rotate the locking knob clockwise until the outer sleeve on the distal end of the implant is flush with the implant and the locking knob is in the ¿lock¿ range." the root cause of the reported event is deformation due to normal wear, consistent, repetitive use of the instrument, and excessive rotation force applied to the device during implant rotation to accommodate for difficult insertion angle.Additionally, as the device is 3 years old, age of device may have contributed to event, and repeated use of the device throughout its service life contributed to tip deformation.
 
Event or Problem Description

Brand Name
NAVIGATOR STRAIGHT INSERTER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13933027
Report Number0009617544-2022-00037
Device Sequence Number4731768
Product Code MAX
UDI-Device Identifier07613327096194
UDI-Public07613327096194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48393001
Device Catalogue Number48393001
Device Lot Number17C017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale